IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 3574 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4478    
    Printed58    
    Emailed1    
    PDF Downloaded119    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2015  |  Volume : 47  |  Issue : 2  |  Page : 224-226

Fixed drug eruptions with modafinil


1 Department of Dermatology, Venereology and Leprosy, NRS Medical College, Kolkata, West Bengal, India
2 Department of Psychiatry, R. G. Kar Medical College, Kolkata, West Bengal, India

Correspondence Address:
Loknath Ghoshal
Department of Dermatology, Venereology and Leprosy, NRS Medical College, Kolkata, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.153437

Rights and Permissions

Modafinil is a psychostimulant drug, which has been approved by the US Food and Drug Administration for the treatment of narcolepsy associated excessive daytime sleepiness, sleep disorder related to shift work, and obstructive sleep apnea syndrome. However, presently it is being used as a lifestyle medicine; in India, it has been misused as an "over the counter" drug. Modafinil is known to have several cutaneous side effects. Fixed drug eruption (FDE) is a distinctive drug induced reaction pattern characterized by recurrence of eruption at the same site of the skin or mucous membrane with repeated systemic administration. Only two case reports exist in the literature describing modafinil induced FDE until date. Here, we report two similar cases. The increasing use of this class of drug amongst the medical personnel might be posing a threat to the proper use and encouraging subsequent abuse. There might be a considerable population using these drugs unaware of the possible adverse effects. Authorities should be more alert regarding the sale and distribution of such medicines.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow